Well I’m alive at least, but I’m kind of miserable. Some of this I’ve bitched about before and some is pretty new.
My stomach muscles are killing me; it’s not because I’ve worked them too hard in the gym either. This cough is still hanging around, and I’m losing my patience with all this “recovery” crap.
I know there are people who have it way worse than I do, but they’re not me and I don’t know them, so I don’t care.
Here is what I think is going on:
1. The muscles around my stomach never healed correctly from the bowel resection. That’s because we started chemo immediately after the operation and therefore, my blood numbers have been low and inconsistent causing the healing process to be dicey at best. I have read that blood clotting is an essential part of musculature healing especially as one recovers from workouts and weight training. The inability of my bone marrow to make a “normal” amount of platelets over the past few months has directly affected the repair of my abdominal muscles.
2. The cough is also directly related to the production of platelets. It has been my experience that low platelets – for me – result in a runny nose (the proverbial snot-nosed kid) and this runny nose causes a drip from my sinuses into the back of my throat that inevitably ends up in the upper part of my lungs causing me to cough up phlegm. The cough – which is somewhat better thanks to a barrage of drugs – causes a near constant irritation in my abdominal musculature with the effect being a bunch of micro-tears that don’t have the platelets for repair.
What to do about it? Shit, you got me! I don’t know. I am told and I have read that platelets return to normal over time. Once that happens, maybe this will all sort itself out. Luckily I go to the doc Wednesday and we’ll discuss this. My doc told me that the chemo bombarded my bone marrow pretty hard and that “over time” period could be months -- Great, just f@#king great (sarcasm).
I really am in foul humor.
How about this? My doc gave me Singulair to help with all the lung stuff. Last week I get a special pamphlet in the mail from Rite Aide telling me that Singlulaor can make you irrational and angry. Like I need to be more irrational – Jeepers. A special flyer sent via snail mail really kind of freaked me out.
I have more whining to do, but I’ll let it slide for now because I’ll become obsessed. Yikes.
Talk to you guys later.